Thunderstorm Wind, Sheridan
- When
- July 21, 8:04 PM MST
- Where
- Sheridan County, 4.27 mi SSW of White Clay
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.940, -102.550
Thunderstorms produced strong outflow winds on July 21st. No damage was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
Thunderstorms produced strong outflow winds on July 21st. No damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 21, 5:47 PM MST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 747 PM CDT SAT JUL 21 2012 .AVIATION...FOR THE KLBF AND KVTN TAF SITES THROUGH 00Z MONDAY. EXPECT VFR CONDS OVER THE NEXT 24 HOURS WITH TSRAS EXPECTED TO STAY SOUTH OF THE KVTN TERMINAL THIS EVENING. SKIES WILL BE MOSTLY CLEAR OVERNIGHT AND ON SUNDAY WITH SOME SCATTERED MID TO HIGH CLOUDINESS EXPECTED. EXPECT SOUTHERLY WINDS AT THE KLBF TERMINAL ON SUNDAY AT 10 TO 15 KTS...WHILE NORTHERLY WINDS AT AROUND 10 KTS ARE EXPECTED AT THE KVTN TERMINAL. && .PREV DISCUSSION... /ISSUED 358 PM CDT SAT JUL 21 2012/ SHORT TERM...TONIGHT THROUGH TUESDAY. ABNORMALLY WARM TEMPERATURES TO CONTINUE THROUGH TUESDAY. FIRE RISKS WILL ALSO REMAIN HIGH. TOWERING CUMULUS IN SHERIDAN AND CHERRY COUNTY WITH AREA OF WEAK CONVERGENCE. THERE WILL BE ISOLATED THUNDERSTORMS ACROSS THE NWRN HALF OF NORTH CENTRAL NEBRASKA. COVERAGE MAY BE SCATTERED THIS EVENING ACROSS NORTHERN SHERIDAN AND NORTHERN CHERRY COUNTY. GUSTY WINDS WILL BE A CONCERN AS WELL AS DRY LIGHTNING DUE TO THE HIGH BASED STORMS WITH LITTLE RAINFALL. THE STORMS COULD IGNITE GRASS FIRES. MID/UPPER RIDGE CONTINUES TO DOMINATE THE LARGE SCALE PATTERN THROUGH TUESDAY. WIDESPREAD UPPER 90S TO LOW 100S OVER THE ENTIRE FORECAST AREA SUNDAY. A WEAK FRONT IS FORECAST TO EXTEND FROM NEAR HIGHWAYS 2 AND 91. STRONG UPPER RIDGE MAY SUPPRESS DEVELOPMENT. HOWEVER...DUE TO STRONG HEATING...ISOLATED STORMS MAY FIRE AND HAVE INCLUDE SLIGHT CHANCE NEAR AND NORTH OF THE BOUNDARY INTO SUNDAY NIGHT. THE COUNTIES UNDER THE ONGOING HEAT ADVISORY REMAIN VALID. NO REVISIONS ARE NEEDED WITH THE AFTERNOON FORECAST PACKAGE. THE ABNORMALLY WARM TEMPERATURES WILL PROMOTE THE THREAT FOR HIGH FIRE DANGER SUNDAY AS WELL. NEAR CRITICAL RELATIVE HUMIDITY IN ZONE 210. SOUTH WINDS HOWEVER TO TO 20 MPH. SO WILL NEED TO MONITOR CONDITIONS. NEAR CRITICAL RHS AGAIN MONDAY ALTHOUGH WINDS ARE AGAIN BELOW THRESHOLDS. BEFORE MENTIONED BOUNDARY SUNDAY LIFTS NORTH FOR MONDAY. MAY AREAS WILL ONCE AGAIN REACH 100 TO 105 WITH THE HEAT ADVISORY STILL NEEDED. A SLIGHT CHANCE FOR THUNDERSTORMS GAIN MONDAY AFTERNOON AND EVENING WEST OF A SPRINGVIEW THROUGH BIG SPRINGS LINE. FOR TUESDAY...THE FRONTAL BOUNDARY AGAIN SAGS INTO THE NORTHWEST AND FAR NORTH CENTRAL FOR A FOCUS FOR AFTERNOON AND EVENING STORMS. COVERAGE SHOULD AGAIN BE ISOLATED AND FIRE STARTS FOR LIGHTNING WILL BE A CONCERN. HIGHS FROM THE UPPER 90S BEHIND THE FRONT TO 100-103 AHEAD OF THE FRONT. HEAT ADVISORY TO REMAIN VALID YET FOR TUESDAY. ALTHOUGH ANOTHER EXTREME HEAT DAY...THE APPROACH OF AN UPPER TROUGH INTO MONTANA WILL CAUSE COMPRESSIONAL HEATING ACROSS THE CENTRAL PLAINS WITH HEIGHT FALLS ALOFT AS MAIN RIDGE AXIS FLATTENS AND BUILD MORE INTO THE SRN PLAINS AND SERN U.S. && .LONG TERM...WEDNESDAY THROUGH SATURDAY A STRONG UPPER TROUGH WILL ADVANCE ACROSS THE U.S./CANADIAN BORDER AND FORCE A COLD FRONT ACROSS THE STATE WEDNESDAY. THE STREAK OF 100 PLUS TEMPERATURES WILL LIKELY END. EVEN SO...HIGHS ARE STILL FORECAST TO RANG IN THE MID 90S. THIS SLIGHTLY COOL DOWN AND UPPER TROUGH PASSAGE WILL SIGNAL A SLIGHT CHANCE/LOW CHANCE POPS WEDNESDAY/WEDNESDAY NIGHT FOR ALL AREAS. THE BETTER CHANCES SHOULD BE ACROSS THE SOUTHEASTERN HALF OF THE AREA IN VICINITY OF THE FRONT. WILL LEAVE THE REST OF THE EXTENDED DRY AS UPPER RIDGE BUILDS BACK INTO THE FOUR CORNERS REGION...WHICH IS THEN FORECAST TO DRIFT EASTWARD ACROSS THE CNTRL/SRN PLAINS AND INTO THE SERN U.S. BY SATURDAY. TEMPERATURES WILL RANGE FROM THE MID 90S THURSDAY TO THE LOWER/MID 90S FRIDAY AND SATURDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR NEZ204-206-208>210-219. HEAT ADVISORY UNTIL 9 PM CDT /8 PM MDT/ TUESDAY FOR NEZ005>010- 024>029-036>038-057>059-069>071-094. && SHORT TERM/EXTENDED...ROBERG AVIATION...BUTTLER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 PM CDT SAT JUL 21 2012 NEZ004>010-022>029-035>038-056>059-069>071-094-222045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 334 PM CDT SAT JUL 21 2012 /234 PM MDT SAT JUL 21 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE AREA OF CONCERN IS ALONG AND NORTH OF HIGHWAY 20 WEST OF VALENTINE AND STORMS WILL BE CAPABLE OF DAMAGING WIND GUSTS. A HEAT ADVISORY IS IN EFFECT FOR AREAS GENERALLY ALONG AND EAST OF HIGHWAY 61. HEAT INDICES OF 100 TO 105 ARE EXPECTED IN THIS AREA. GUSTY SOUTH WINDS AND VERY LOW RELATIVE HUMIDITY WILL PRODUCE CRITICAL FIRE DANGER THROUGH EARLY EVENING ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. SOME THUNDERSTORMS THIS AFTERNOON AND THIS EVENING MAY BE CAPABLE OF PRODUCING DRY LIGHTNING AND WILD FIRES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A HEAT ADVISORY IS NOW IN EFFECT SUNDAY THROUGH TUESDAY. THE AREA OF CONCERN IS GENERALLY ALONG AND EAST OF HIGHWAY 61. HEAT INDICES OF 100 TO 105 ARE EXPECTED IN THIS AREA. ISOLATED THUNDERSTORMS WILL BE POSSIBLE NEARLY EVERY DAY THROUGH WEDNESDAY...DURING THE LATE AFTERNOON AND EVENING HOURS. EARLY IN THE WEEK THE AREA WILL BE CONFINED TO NORTHERN NEBRASKA...NORTH OF HIGHWAY 92...THEN CHANCES SPREAD SOUTH BY MID WEEK...WITH ALL OF WESTERN AND NORTH CENTRAL SEEING A CHANCE FOR THUNDERSTORMS. DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT...ALONG WITH POCKETS OF DRY LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 844 PM CDT SAT JUL 21 2012 NEZ007-010-220230- BOYD NE-HOLT NE- 844 PM CDT SAT JUL 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOLT AND SOUTHEASTERN BOYD COUNTIES UNTIL 930 PM CDT... AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF PARSHALL BRIDGE STATE WILDLIFE MANAGEMENT AREA...OR 11 MILES SOUTHWEST OF SPENCER...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. LITTLE IF ANY RAIN IS EXPECTED WITH THIS STORM...RANGE FIRES MAY BE A CONCERN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PARSHALL BRIDGE STATE WILDLIFE MANAGEMENT AREA... SPENCER DAM... MIDWAY... BRISTOW... LYNCH... REDBIRD STATE WILDLIFE MANAGEMENT AREA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. JACOBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 908 PM CDT SAT JUL 21 2012 NEZ004-220245- SHERIDAN NE- 808 PM MDT SAT JUL 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY UNTIL 845 PM MDT... AT 802 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK ROAD...OR 6 MILES NORTH OF HAY SPRINGS...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... METCALF STATE WILDLIFE MANAGEMENT AREA... INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD... INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD... HIGHWAY 87 MILE MARKER 70... HIGHWAY 87 MILE MARKER 60... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. JACOBS
The Rapid City radar (KUDX), 134 km away, was scanning. The volume nearest the first event began at 03:05 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2012Every state in 2012This day in weather historyWarnings in Nebraska, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 397484, 397485.